Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Idempotents in the reduced $ C\sp *$-algebra of a free group


Authors: Joel M. Cohen and Alessandro Figà-Talamanca
Journal: Proc. Amer. Math. Soc. 103 (1988), 779-782
MSC: Primary 46L05; Secondary 22D25
MathSciNet review: 947657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to give a simple proof of the theorem, originally due to M. Pimsner and D. Voiculescu, that the reduced $ {C^*}$-algebra of a free group has no nontrivial idempotents.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05, 22D25

Retrieve articles in all journals with MSC: 46L05, 22D25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0947657-9
PII: S 0002-9939(1988)0947657-9
Keywords: Idempotent, group algebra, free group, $ {C^*}$-algebra
Article copyright: © Copyright 1988 American Mathematical Society